MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911428300
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Chest Pain (1776); Death (1802); Intracranial Hemorrhage (1891); Myocardial Infarction (1969); Reocclusion (1985); ST Segment Elevation (2059); Thrombosis (2100); Cardiogenic Shock (2262)
Date of Event 04/16/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
(b)(6).It was reported that the patient died.In (b)(6) 2013, the patient presented to emergency department.Subsequently, index procedure was performed.Target lesion # 1 was located in the proximal left anterior descending (lad) with 80% stenosis and was 25 mm long with a reference vessel diameter of 3.00 mm.Target lesion # 1 was treated with pre-dilatation and placement of 3.00 x 28 mm promus element¿ plus stent.Following post-dilatation, the residual stenosis was 0%.The following day, the patient was discharged on aspirin and prasugrel.In (b)(6) 2016, the patient presented to the hospital with the complaints of severe chest pain.Cardiac enzymes were noted to be elevated and the patient was diagnosed with acute st elevated anterior myocardial infarction (mi).The patient was immediately transferred to the cardiac catheterization lab where angiography revealed 100% stenosis of proximal lad which was treated with balloon angioplasty using a 3.0 emerge¿ balloon catheter up to 12 atmospheres.Post procedural stenosis was 50% with timi 3 flow restored.During the course of hospitalization, the subject was also diagnosed with acute respiratory failure secondary to severe pulmonary congestion, acute kidney injury secondary to cardiogenic shock.Cardiogenic shock necessitated intra-aortic balloon pump (iabp).Cardiac echo revealed 15% lvef and the subject was on high risk of sudden death due to chances of going back in cardiogenic shock again.Nine days later, the patient died.The cause of death was mi.The immediate cause of death was intracranial hemorrhage.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-07359.It was further reported that the patient had stent thrombosis.On an unspecified date, a promus element plus stent was implanted in the left circumflex artery (lcx).In (b)(6) 2016, coronary angiography revealed the lad to be totally occluded in proximal portion with thrombus; distal vessel had irregularity; large branch diagonal has ostial disease of 70-80% stenosis arises within the stent.It was reported the lcx had patent stent in proximal portion and embolization of clot in distal portion, but it was further indicated there was thrombus of the lcx stent.
 
Additional Manufacturer Narrative
Relevant tests/lab data corrected.(b)(4).
 
Event or Problem Description
It was further reported that in (b)(6) 2016, the 100% stenosis of proximal left anterior descending (lad) artery was also treated with aspiration thrombectomy.The cause of death was myocardial infarction and stent thrombosis.Other events prior to patient's death were septic shock and cardiogenic shock.It was confirmed that the patient was transferred to a non-study hospital and later on was pronounced dead on (b)(6) 2016 due to intracranial hemorrhage.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6428835
Report Number2134265-2017-02371
Device Sequence Number16281265
Product Code NIQ
UDI-Device Identifier08714729807988
UDI-Public(01)08714729807988(17)20130926(10)15661570
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2013
Device Model NumberH7493911428300
Device Catalogue Number39114-2830
Device Lot Number15661570
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by Manufacturer06/30/2017
07/20/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date07/18/2017
08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age49 YR